Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 55, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 7, 2013, 10:06 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2013, 10:06 AM EDT (14:06 UTC)
- Expired
- Sep 7, 2013, 3:44 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
393 WHUS71 KCLE 071406 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1006 AM EDT SAT SEP 7 2013 LEZ147>149-072215- /O.NEW.KCLE.SC.Y.0055.130907T1406Z-130909T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1006 AM EDT SAT SEP 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS TODAY WILL CAUSE WAVES TO INCREASE TO 3 TO 5 FEET TODAY. A COLD FRONT WILL MOVE ACROSS THE LAKE TONIGHT SHIFTING THE WINDS TO THE WEST AND THE WAVES WILL CONTINUE AT GENERALLY 3 TO 5 FEET. THE WINDS WILL SHIFT TO THE NORTHEAST SUNDAY WITH 3 TO 5 FOOT WAVES. THE WINDS AND WAVES WILL DECREASE SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
863 WHUS71 KCLE 071944 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 344 PM EDT SAT SEP 7 2013 LEZ147>149-080345- /O.CAN.KCLE.SC.Y.0055.000000T0000Z-130909T0100Z/ /O.NEW.KCLE.SC.Y.0056.130908T1000Z-130909T0100Z/ WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 344 PM EDT SAT SEP 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM EDT SUNDAY. * WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 20 KNOTS TONIGHT AHEAD OF A COLD FRONT WILL BECOME NORTHWEST LATE TONIGHT AND THEN NORTHEAST ON SUNDAY. WAVES WILL BE MAINLY 2 TO 4 FEET TONIGHT AND THEN 3 TO 5 FEET SUNDAY BEFORE DECREASING EARLY SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ142>146-080345- /O.NEW.KCLE.SC.Y.0056.130908T1000Z-130909T0400Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH- 344 PM EDT SAT SEP 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EDT SUNDAY NIGHT. * WINDS AND WAVES: SOUTHWEST WINDS OF 10 TO 15 KNOTS TONIGHT AHEAD OF A COLD FRONT WILL BECOME NORTHWEST LATE TONIGHT AT 10 TO 20 KNOTS AND THEN NORTHEAST ON SUNDAY. WAVES WILL BE MAINLY 1 TO 3 FEET TONIGHT AND THEN 3 TO 5 FEET SUNDAY BEFORE DECREASING LATE SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 10:01 AM EDT, 5 minutes earlier.
Area forecast discussion, Sep 7, 10:01 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1001 AM EDT SAT SEP 7 2013 .SYNOPSIS... HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL MOVE OFFSHORE. A COLD FRONT OVER THE NORTHERN GREAT LAKES WILL CROSS THE AREA TONIGHT AND MOVE SOUTH OF THE AREA SUNDAY MORNING. CANADIAN HIGH PRESSURE WILL BUILD SOUTH OVER THE AREA SUNDAY...MOVING OFF TO THE EAST EARLY NEXT WEEK AND ALLOWING A VERY WARM AND HUMID AIR MASS TO SPREAD ACROSS THE LOWER GREAT LAKES FOR THE FIRST PART OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE TO GET THIS FIRST BATCH OF SHOWERS PAST THE FORECAST AREA THIS MORNING AND EARLY AFTERNOON. THE ACTIVITY SHOULD DISSIPATE AS IT COMES OUT OF MICHIGAN BUT I AM ALWAYS NERVOUS THIS TIME OF YEAR WITH LAKE ERIE BEING SO WARM. THE BEST CHANCE OF GETTING CLIPPED BY A SHOWER WOULD BE EXTREME EASTERN ERIE COUNTY PA THIS MORNING AND EARLY THIS AFTERNOON ACROSS EASTERN LAKE ERIE...EXTREME NE OH AND NW PA. DID NOT MAKE ANY CHANGES ON THE UPDATE TO TEMPERATURES. THINGS LOOK GOOD AT FIRST GLANCE. WILL TAKE ANOTHER LOOK BEFORE THE NOON UPDATE. ORIGINAL MORNING DISCUSSION... VARIABLY CLOUDY TO START THE DAY BUT OVERALL TREND WILL BE FOR A GRADUAL INCREASE IN CLOUD COVER GOING TOWARD EVENING. FRONTAL BOUNDARY STILL NORTH OF LAKE SUPERIOR...BUT WILL MAKE PROGRESS SOUTH TODAY AS SHORTWAVE ENERGY CARVES OUT A TROUGH ACROSS NEW ENGLAND. TRAJECTORY OF SOME OF THE EARLY SHOWERS/TS WILL LIKELY TRACK ACROSS LAKE ONTARIO...BUT MAY CLIP EASTERN LAKE ERIE AND NW PA LATE IN THE AFTERNOON. SOMEWHAT WARMER AIR AND MORE HUMID AIR WILL SURGE INTO THE AREA TODAY WITH WINDS THAT WILL BECOME SOUTHWEST. THAT WILL BRING HIGH TEMPS UP SLIGHTLY ABOVE NORMAL. NEAR TERM TRENDS ON TRACK AND NO SIGNIFICANT MODIFICATION TO THE FORECAST WERE MADE WITH THIS EARLY MORNING UPDATE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... ONLY EXPECTING ISOLATED TO SCATTERED COVERAGE OF SHOWERS/THUNDERSTORMS WITH THE FRONT THIS EVENING. WSW FLOW AHEAD OF THE FRONT WILL NOT OFFER MUCH IN THE WAY OF CONVERGENCE. MOST OF THE UPPER DYNAMICS WILL BE NORTHEAST OF THE LOCAL AREA. LATE AFTERNOON INSTABILITY WILL BE ALL RIGHT...BUT QUICKLY WANE WITH THE SETTING SUN. SO HAVE CONTINUED THE SMALL THREAT FOR EVENING SHOWERS/TS...THEN MORE IN THE WAY OF JUST SHOWER CHANCES OVERNIGHT. FRONT ITSELF SHOULD BE ACROSS SOUTHERN TIER OF COUNTIES COME SUNDAY MORNING. SECONDARY TROUGH/COLD FRONT MAY KICK OFF AN EARLY MORNING SHOWER NORTH OF THE FRONT...BUT HIGH PRESSURE AND DRYING IN THE AFTERNOON WILL QUICKLY SHUNT THAT TO THE SOUTH. CLOUDY START...BUT AFTERNOON SKIES WILL CLEAR QUICKLY BY EVENING. LOWS TONIGHT WILL BE MUCH MILDER AND THE AIR MASS BEHIND THE COLD FRONT IS NOT TOO COOL AT ALL. IT WILL JUST TAKE HIGHS ON SUNDAY INTO THE 70S. SUNDAY NIGHT WILL BE SEASONABLE WITH TEMPS GENERALLY IN THE LOWER 50S. HIGH PRESSURE THEN SETTLES OVER THE GREAT LAKES FOR LATE SUNDAY THROUGH MONDAY. RETURN FLOW MONDAY AND TUESDAY WILL SLOWLY BRING BACK BETTER MOISTURE TO THE AREA. WARM AIR ADVECTION WILL KICK IN MONDAY. WILL ALLOW FOR A SHOWER/TS OR TWO STARTING TUESDAY/TUESDAY NIGHT. HIGHS MONDAY WILL RETURN TO THE LOWER 80S ACROSS THE WEST. BY TUESDAY SURGE OF WARMER AIR /H8 TEMPS NEARING +20C/ WILL BRING TEMPS TO INTO THE 80S...WITH NEAR 90 ACROSS THE WEST. RECORD HIGHS FOR TUESDAY RESIDE AROUND 93-95. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... MADE ONLY MINOR CHANGES TO THE LONG TERM THIS MORNING. IT STILL APPEARS WEDNESDAY WILL BE WARM AND UNSETTLED. WILL CONTINUE WITH CHANCES OF THUNDERSTORMS DURING THE DAY. A STRONG COLD FRONT WILL EVENTUALLY CROSS THE AREA WEDNESDAY NIGHT BRINGING AN AIR MASS CHANGE. LATE EFFECT RAIN SHOWERS WILL THEN CONTINUE INTO THURSDAY NIGHT EASTERN AREAS. EVENTUALLY HIGH PRESSURE AND DRY AIR WILL WIN OUT AND FRIDAY SHOULD BE A PLEASANT FALL DAY. 850 MB TEMPS WEDNESDAY COULD GET CLOSE TO 20 DEGREES SO THE UPPER 80S IN THE FORECAST SEEM REASONABLE. BY FRIDAY TEMPS AGAIN WILL BE WELL BELOW NORMAL. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... WILL SEE INCREASING HIGH AND THEN MID LEVEL CLOUDS TODAY. THERE WILL ALSO LIKELY BE SOME SCATTERED CU BY MIDDAY. A FRONTAL SYSTEM WILL APPROACH THE AREA FROM THE NORTH AT THE END OF THE PERIOD. WILL BRING IN SOME LOWER CIGS THIS EVENING AND EVEN MENTION SOME LIGHT PRECIP IN THE FAR BY THE END OF THE TAF PERIOD. LIGHT AND VARIABLE FLOW WILL BECOME SW AFTER DAYBREAK AND THEN N TO NE BEHIND THE FRONTAL PASSAGE LATE TONIGHT. OUTLOOK...NON VFR POSSIBLE SATURDAY NIGHT INTO SUNDAY AND AGAIN BY WED WITH CEILINGS/POSSIBLE SHOWERS. && .MARINE... SW FLOW WILL CONTINUE TODAY. EXPECT SPEEDS TO INCREASE A LITTLE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE ACROSS THE LAKE BY MORNING WITH N TO NE FLOW DEVELOPING LATE TONIGHT. EXPECT SPEEDS TO BE STRONG ENOUGH FOR A SMALL CRAFT ON SUNDAY. SPEEDS WILL DIMINISH SUNDAY NIGHT WITH THE FLOW BECOMING SE BY DAYBREAK MONDAY. LIGHT SE TO S FLOW IS EXPECTED MONDAY BUT INCREASING SW FLOW IS EXPECTED BOTH TUESDAY AND WEDNESDAY. THERE WILL BE A SMALL CHANCE OF SHOWERS ON EASTERN LAKE ERIE TONIGHT. THE NEXT CHANCE OF PRECIP WILL NOT BE TILL WEDNESDAY AHEAD OF AN APPROACHING FRONTAL SYSTEM. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR LEZ147>149. && SYNOPSIS...KOSARIK/OUDEMAN NEAR TERM...KOSARIK/OUDEMAN SHORT TERM...OUDEMAN LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Sep 7, 3:56 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 356 AM EDT SAT SEP 7 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-080800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 356 AM EDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:44 PM EDT | Small Craft Advisory | CLE | 30 hr |
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.